Alert archive / Montana / Red Flag Warnings in 2012
Red Flag Warning 11, NWS Billings, MT
NWS Billings, MT issued this red flag warning at Jul 9, 2012, 3:46 PM MDT for 10 counties in Montana. It took effect at Jul 10, 2012, 12:00 PM MDT. It was in force for 12 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 9, 2012, 3:46 PM MDT (21:46 UTC)
- In effect from
- Jul 10, 2012, 12:00 PM MDT
- Expired
- Jul 11, 2012, 12:00 AM MDT
- In force
- 12 hr
- Issued by
- NWS Billings, MT
Counties Carbon County, MT, Gallatin County, MT, Golden Valley County, MT, Madison County, MT, Musselshell County, MT, Park County, MT, Stillwater County, MT, Sweet Grass County, MT, Wheatland County, MT, Yellowstone County, MT
The radar
The Billings radar (KBLX), 90 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 6:55 PM MDT | TSTM WND GST 59 | 11 E Bozeman, MT | 59 MPH THUNDERSTORM WIND GUST REPORTED AT BOZEMAN PASS. |
| Jul 10, 7:22 PM MDT | TSTM WND GST 58 | Livingston, MT | |
| Jul 10, 9:09 PM MDT | TSTM WND GST 59 | 7 E Columbus, MT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 9.8 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3045 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
708
WWUS85 KBYZ 092146
RFWBYZ
URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
346 PM MDT MON JUL 9 2012
MTZ123>128-101000-
/O.UPG.KBYZ.FW.A.0008.120710T1800Z-120711T0600Z/
/O.NEW.KBYZ.FW.W.0011.120710T1800Z-120711T0600Z/
GALLATIN NATIONAL FOREST-WHEATLAND COUNTY/SWEET GRASS COUNTY-
STILLWATER COUNTY-BEARTOOTH RANGER DISTRICT CUSTER NATIONAL FOREST-
GOLDEN VALLEY COUNTY/MUSSELSHELL COUNTY-YELLOWSTONE COUNTY-
346 PM MDT MON JUL 9 2012
...RED FLAG WARNING IN EFFECT FROM NOON TUESDAY TO MIDNIGHT MDT
TUESDAY NIGHT FOR LOW HUMIDITIES...HOT TEMPERATURES...WIND SHIFT
WITH A WEAK COLD FRONT...AND INCREASING THUNDERSTORM ACTIVITY FOR
MOST OF SOUTH CENTRAL MONTANA...
THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TUESDAY TO MIDNIGHT MDT
TUESDAY NIGHT.
* AFFECTED AREA...IN MONTANA...FIRE ZONES...123...124...125...126
127...128
* IMPACTS...SCATTERED WET AND DRY THUNDERSTORMS ARE EXPECTED
TUESDAY AFTERNOON AND EVENING. LIGHTNING FROM THESE STORMS COULD
CAUSE NEW FIRE STARTS. THUNDERSTORMS WILL BE A MIX OF WET AND
DRY AND WILL ALSO HAVE STRONG WIND GUSTS TO 50 MPH AS THEY
INTERACT WITH VERY LOW HUMIDITIES. THE VERY LOW HUMIDITIES
COMBINED WITH STRONG THUNDERSTORM WINDS COULD CAUSE FIRES TO
SPREAD RAPIDLY.
* WIND...EAST 5 TO 10 MPH WITH GUSTS UP TO 20 MPH. GUSTY AND ERRATIC
WINDS EXPECTED WITH THUNDERSTORMS.
* HUMIDITY...MAINLY IN THE LOWER TO MIDDLE TEENS.
* TEMPERATURES...IN THE MIDDLE TO UPPER 90S.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.
&&
$$
HTTP://WEATHER.GOV/BILLINGS
HOOLEY4 follow-up statements
501
WWUS85 KBYZ 100304
RFWBYZ
URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
904 PM MDT MON JUL 9 2012
MTZ123>128-101515-
/O.CON.KBYZ.FW.W.0011.120710T1800Z-120711T0600Z/
GALLATIN NATIONAL FOREST-WHEATLAND COUNTY/SWEET GRASS COUNTY-
STILLWATER COUNTY-BEARTOOTH RANGER DISTRICT CUSTER NATIONAL FOREST-
GOLDEN VALLEY COUNTY/MUSSELSHELL COUNTY-YELLOWSTONE COUNTY-
904 PM MDT MON JUL 9 2012
...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TUESDAY TO
MIDNIGHT MDT TUESDAY NIGHT FOR LOW HUMIDITIES...HOT TEMPERATURES...
WIND SHIFT WITH A COLD FRONT...AND INCREASING THUNDERSTORM
ACTIVITY FOR MOST OF SOUTH CENTRAL MONTANA...
* AFFECTED AREA...IN MONTANA...FIRE ZONES...123...124...125...126
127...128
* IMPACTS...SCATTERED WET AND DRY THUNDERSTORMS ARE EXPECTED
TUESDAY AFTERNOON AND EVENING. LIGHTNING FROM THESE STORMS
COULD CAUSE NEW FIRE STARTS. THUNDERSTORMS WILL BE A MIX OF WET
AND DRY AND WILL ALSO HAVE STRONG WIND GUSTS TO 50 MPH AS THEY
INTERACT WITH VERY LOW HUMIDITIES. THE VERY LOW HUMIDITIES
COMBINED WITH STRONG THUNDERSTORM WINDS COULD CAUSE FIRES TO
SPREAD RAPIDLY.
* WIND...EAST 5 TO 10 MPH WITH GUSTS UP TO 20 MPH.
* HUMIDITY...WILL RANGE FROM 10 TO 15 PERCENT.
* TEMPERATURES...IN THE MID TO UPPER 90S.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.
&&
$$
HTTP://WEATHER.GOV/BILLINGS214
WWUS85 KBYZ 100913
RFWBYZ
URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
313 AM MDT TUE JUL 10 2012
MTZ123>128-102300-
/O.CON.KBYZ.FW.W.0011.120710T1800Z-120711T0600Z/
GALLATIN NATIONAL FOREST-WHEATLAND COUNTY/SWEET GRASS COUNTY-
STILLWATER COUNTY-BEARTOOTH RANGER DISTRICT CUSTER NATIONAL FOREST-
GOLDEN VALLEY COUNTY/MUSSELSHELL COUNTY-YELLOWSTONE COUNTY-
313 AM MDT TUE JUL 10 2012
...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT
MDT TONIGHT FOR LOW HUMIDITIES...HOT TEMPERATURES... WIND SHIFT
WITH A COLD FRONT...AND INCREASING THUNDERSTORM ACTIVITY FOR MOST
OF SOUTH CENTRAL MONTANA...
* AFFECTED AREA...IN MONTANA...FIRE ZONES...123...124...125...126
127...128
* IMPACTS...NEW FIRE STARTS ARE EXPECTED THIS AFTERNOON AND
EVENING AS SCATTERED THUNDERSTORMS SPREAD OVER WESTERN AND
CENTRAL ZONES. STRONG THUNDERSTORM WINDS WILL LIKELY FAN FIRES
AND ALLOW THEM TO SPREAD QUICKLY.
* THUNDERSTORMS...SCATTERED THUNDERSTORMS WILL DEVELOP OVER
WESTERN LOCATIONS TUESDAY AFTERNOON AND SPREAD INTO CENTRAL
SECTIONS THIS EVENING. STORMS WILL START OUT DRY THIS AFTERNOON
THEN TURN WETTER IN THE EVENING. STORMS WILL CONTAIN STRONG
WIND GUSTS TO 50 MPH.
* WIND...EXPECT STRONG THUNDERSTORM WIND GUSTS TO 50 MPH. A WEAK
COLD FRONT WILL MOVE THROUGH DURING THE EVENING AND CAUSE A
WIND SHIFT TO THE WEST AND NORTHWEST.
* HUMIDITY...10 TO 15 PERCENT.
* TEMPERATURES...MID TO UPPER 90S.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.
&&
$$
HTTP://WEATHER.GOV/BILLINGS549
WWUS85 KBYZ 102037
RFWBYZ
URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
237 PM MDT TUE JUL 10 2012
MTZ123>128-110845-
/O.NEW.KBYZ.FW.W.0012.120711T1800Z-120712T0600Z/
/O.CON.KBYZ.FW.W.0011.000000T0000Z-120711T0600Z/
GALLATIN NATIONAL FOREST-WHEATLAND COUNTY/SWEET GRASS COUNTY-
STILLWATER COUNTY-BEARTOOTH RANGER DISTRICT CUSTER NATIONAL FOREST-
GOLDEN VALLEY COUNTY/MUSSELSHELL COUNTY-YELLOWSTONE COUNTY-
237 PM MDT TUE JUL 10 2012
...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT
FOR LOW HUMIDITIES...HOT TEMPERATURES... WIND SHIFT WITH A COLD
FRONT...AND INCREASING THUNDERSTORM ACTIVITY FOR MOST OF SOUTH
CENTRAL MONTANA...
...RED FLAG WARNING IN EFFECT FROM NOON WEDNESDAY TO MIDNIGHT MDT
WEDNESDAY NIGHT FOR LOW HUMIDITIES...HOT TEMPERATURES... WIND
SHIFT WITH A COLD FRONT...AND INCREASING THUNDERSTORM ACTIVITY
FOR MOST OF SOUTH CENTRAL MONTANA...
THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON WEDNESDAY TO MIDNIGHT MDT
WEDNESDAY NIGHT. THE RED FLAG WARNING FOR THIS AFTERNOON THROUGH
MIDNIGHT TONIGHT REMAINS IN EFFECT.
* AFFECTED AREA...IN MONTANA...FIRE ZONES...123...124...125...126
127...128
* IMPACTS...NEW FIRE STARTS ARE EXPECTED THIS AFTERNOON AND
EVENING AS SCATTERED THUNDERSTORMS SPREAD OVER THE WESTERN AND
CENTRAL ZONES. STRONG THUNDERSTORM WINDS WILL LIKELY FAN FIRES
AND ALLOW THEM TO SPREAD QUICKLY.
* THUNDERSTORMS...SCATTERED THUNDERSTORMS WILL DEVELOP OVER
WESTERN LOCATIONS THIS AFTERNOON AND SPREAD INTO CENTRAL
SECTIONS THIS EVENING. STORMS WILL START OUT DRY THIS AFTERNOON
THEN TURN WETTER IN THE EVENING. STORMS WILL CONTAIN STRONG WIND
GUSTS TO 50 MPH.
* WIND...SOUTHEAST 5 TO 15 MPH...BECOMING NORTHWEST 5 TO 15 MPH. GUSTY
AND ERRATIC WINDS IN AND NEAR ANY THUNDERSTORM.
* HUMIDITY...10 TO 20 PERCENT.
* TEMPERATURES...IN THE UPPER 90S TO LOWER 100S.
* COLD FRONT...A WEAK COLD FRONT WILL MOVE THROUGH DURING THE
EVENING AND CAUSE A WIND SHIFT TO THE WEST AND NORTHWEST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.
&&
$$
MTZ129>133-WYZ274-284-110845-
/O.NEW.KBYZ.FW.W.0012.120711T1800Z-120712T0600Z/
CROW INDIAN RESERVATION/BIG HORN CANYON REC AREA-
NORTHERN ROSEBUD/NORTHERN TREASURE COUNTIES-
NORTHERN CHEYENNE INDIAN RESERVATION/ASHLAND RANGER DISTRICT
CUSTER NATL FOREST-CUSTER COUNTY-
SIOUX RANGER DISTRICT CUSTER NATIONAL FOREST-SHERIDAN COUNTY-
BIG HORN NATIONAL FOREST-
237 PM MDT TUE JUL 10 2012
...RED FLAG WARNING IN EFFECT FROM NOON WEDNESDAY TO MIDNIGHT MDT
WEDNESDAY NIGHT FOR LOW HUMIDITIES...HOT TEMPERATURES... WIND
SHIFT WITH A COLD FRONT...AND INCREASING THUNDERSTORM ACTIVITY
FOR PARTS OF SOUTH CENTRAL MONTANA...ALL OF SOUTHEAST MONTANA...
PARTS OF NORTHWEST SOUTH DAKOTA...AND PARTS OF NORTH CENTRAL WYOMING...
THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON WEDNESDAY TO MIDNIGHT MDT
WEDNESDAY NIGHT.
* AFFECTED AREA...IN MONTANA...FIRE ZONES...129...130...131...132
133
IN WYOMING...FIRE ZONES...274...284
* IMPACTS...NEW FIRE STARTS ARE EXPECTED WEDNESDAY AFTERNOON AND
EVENING AS SCATTERED THUNDERSTORMS SPREAD OVER THE AREA. STRONG
THUNDERSTORM WINDS WILL LIKELY FAN FIRES AND ALLOW THEM TO
SPREAD QUICKLY.
* COLD FRONT...A WEAK COLD FRONT WILL MOVE THROUGH DURING THE AFTERNOON AND
CAUSE A WIND SHIFT TO THE WEST AND NORTHWEST.
* WIND...SOUTHEAST 10 TO 20 MPH BECOMING NORTHWEST 10 TO 20 MPH.
GUSTY AND ERRATIC WINDS IN AND NEAR ANY THUNDERSTORM.
* THUNDERSTORMS...SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE
AREA WEDNESDAY AFTERNOON AND EVENING. THE THUNDERSTORMS WILL BE
A MIX OF WET AND DRY. THUNDERSTORMS WILL CONTAIN STRONG WIND GUSTS TO
50 MPH.
* HUMIDITY...LOWER TEENS TO AROUND 20 PERCENT.
* TEMPERATURES...IN THE MIDDLE TO UPPER 90S.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.
&&
$$
HTTP://WEATHER.GOV/BILLINGS
HOOLEY526
WWUS85 KBYZ 110545
RFWBYZ
URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
1145 PM MDT TUE JUL 10 2012
MTZ123>128-111745-
/O.EXP.KBYZ.FW.W.0011.000000T0000Z-120711T0600Z/
/O.CON.KBYZ.FW.W.0012.120711T1800Z-120712T0600Z/
GALLATIN NATIONAL FOREST-WHEATLAND COUNTY/SWEET GRASS COUNTY-
STILLWATER COUNTY-BEARTOOTH RANGER DISTRICT CUSTER NATIONAL FOREST-
GOLDEN VALLEY COUNTY/MUSSELSHELL COUNTY-YELLOWSTONE COUNTY-
1145 PM MDT TUE JUL 10 2012
...RED FLAG WARNING REMAINS IN EFFECT FROM NOON WEDNESDAY TO
MIDNIGHT MDT WEDNESDAY NIGHT FOR LOW HUMIDITIES...HOT
TEMPERATURES... WIND SHIFT WITH A WEAK COLD FRONT...AND INCREASING
THUNDERSTORM ACTIVITY FOR MOST OF SOUTH CENTRAL MONTANA...
...RED FLAG WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT FOR LOW
HUMIDITIES...HOT TEMPERATURES... WIND SHIFT WITH A COLD FRONT...
AND INCREASING THUNDERSTORM ACTIVITY FOR MOST OF SOUTH CENTRAL
MONTANA...
* AFFECTED AREA...IN MONTANA...FIRE ZONES...123...124...125...126
127...128
* EXPIRING RED FLAG WARNING FOR TUESDAY...THUNDERSTORM ACTIVITY
HAS DRAMATICALLY DECREASED OVER THE AREA. RELATIVE HUMIDITIES
HAVE RISEN ABOVE 30 PERCENT AND WINDS HAVE BECOME LIGHT. ALL
THESE FACTORS WILL CONTRIBUTE TO IMPROVING FIRE WEATHER
CONDITIONS TONIGHT. THEREFORE...THE RED FLAG WARNING FOR TONIGHT
WILL BE ALLOWED TO EXPIRE.
* IMPACTS...NEW FIRE STARTS ARE EXPECTED WEDNESDAY AFTERNOON AND
EVENING AS SCATTERED THUNDERSTORMS SPREAD OVER THE AREA. STRONG
THUNDERSTORM WINDS WILL LIKELY FAN FIRES AND ALLOW THEM TO
SPREAD QUICKLY.
* THUNDERSTORMS...SCATTERED THUNDERSTORMS WILL DEVELOP ONCE AGAIN
OVER THE AREA THIS AFTERNOON AND EVENING. STORMS WILL BE A MIX
OF WET AND DRY WITH STRONG WIND GUSTS TO 50 MPH.
* WIND...STRONG WIND GUSTS TO 50 MPH CAN BE EXPECTED WITH
THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING.
* HUMIDITY...15 TO 20 PERCENT.
* TEMPERATURES...MID 90S.
* COLD FRONT...A WEAK COLD FRONT WILL MOVE THROUGH THE AREA DURING
THE AFTERNOON WITH SOME LOCAL NORTHWEST GUSTS TO 20 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.
&&
$$
MTZ129>133-WYZ274-284-111745-
/O.CON.KBYZ.FW.W.0012.120711T1800Z-120712T0600Z/
CROW INDIAN RESERVATION/BIG HORN CANYON REC AREA-
NORTHERN ROSEBUD/NORTHERN TREASURE COUNTIES-
NORTHERN CHEYENNE INDIAN RESERVATION/ASHLAND RANGER DISTRICT
CUSTER NATL FOREST-CUSTER COUNTY-
SIOUX RANGER DISTRICT CUSTER NATIONAL FOREST-SHERIDAN COUNTY-
BIG HORN NATIONAL FOREST-
1145 PM MDT TUE JUL 10 2012
...RED FLAG WARNING REMAINS IN EFFECT FROM NOON WEDNESDAY TO
MIDNIGHT MDT WEDNESDAY NIGHT FOR LOW HUMIDITIES...HOT
TEMPERATURES... WIND SHIFT WITH A WEAK COLD FRONT...AND INCREASING
THUNDERSTORM ACTIVITY FOR PARTS OF SOUTH CENTRAL MONTANA...ALL OF
SOUTHEAST MONTANA...PARTS OF NORTHWEST SOUTH DAKOTA...AND PARTS OF
NORTH CENTRAL WYOMING...
* AFFECTED AREA...IN MONTANA...FIRE ZONES...129...130...131...132
133
IN WYOMING...FIRE ZONES...274...284
* IMPACTS...NEW FIRE STARTS ARE EXPECTED WEDNESDAY AFTERNOON AND
EVENING AS SCATTERED THUNDERSTORMS SPREAD OVER THE AREA. STRONG
THUNDERSTORM WINDS WILL LIKELY FAN FIRES AND ALLOW THEM TO
SPREAD QUICKLY.
* COLD FRONT...A WEAK COLD FRONT WILL MOVE THROUGH DURING THE
AFTERNOON AND CAUSE A WIND SHIFT TO THE WEST AND NORTHWEST.
* WIND...SOUTHEAST 10 TO 20 MPH BECOMING NORTHWEST 10 TO 20 MPH.
GUSTY AND ERRATIC WINDS IN AND NEAR ANY THUNDERSTORM.
* THUNDERSTORMS...SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE
AREA WEDNESDAY AFTERNOON AND EVENING. THE THUNDERSTORMS WILL BE
A MIX OF WET AND DRY. THUNDERSTORMS WILL CONTAIN STRONG WIND
GUSTS TO 50 MPH.
* HUMIDITY...15 TO 20 PERCENT.
* TEMPERATURES...MID TO UPPER 90S.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.
&&
$$
HTTP://WEATHER.GOV/BILLINGSWhat forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this red flag warning went out at Jul 9, 3:36 PM MDT, 10 minutes earlier.
Area forecast discussion, Jul 9, 3:36 PM MDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
336 PM MDT MON JUL 9 2012
.SHORT TERM...VALID FOR TUE AND WED...
A LARGE DOME OF HIGH PRESSURE WILL CONTINUE TO DOMINATED OUR
FORECAST AREA THROUGH THE UPCOMING WEEK. THE HIGH PRESSURE RIDGE
AXIS WILL CONTINUE TO BE SITUATED ACROSS WESTERN MONTANA AND
IDAHO RESULTING IN MONSOONAL MOISTURE MOVING ALONG THE PERIPHERY
OF THE RIDGE FROM WESTERN MONTANA AND AREAS NORTH AND WEST FOR
THE REMAINDER OF THIS AFTERNOON AND INTO THE EVENING.
HOWEVER...CAN'T RULE OUT AN ISOLATED THUNDERSTORM OVER THE
MOUNTAIN LOCATIONS AND ADJACENT FOOTHILLS. BUT
OVERALL...MOSTLY CLEAR SKIES WILL PREVAIL THIS EVENING AND
THROUGHOUT THE OVERNIGHT HOURS.
TUESDAY & WEDNESDAY...A WEAK DISTURBANCE WILL UNDERCUT AND
FLATTEN THE RIDGE JUST A BIT AND THIS WILL SHIFT THE RIDGE AXIS
EASTWARD SLIGHTLY DURING THE DAY TUESDAY. THIS WILL ALLOW FOR
BETTER CHANCES FOR MONSOONAL MOISTURE TO SHIFT EAST INTO PORTIONS
OF OUR FORECAST AREA. A SLIGHT CHANCE FOR THUNDERSTORM ACTIVITY
WILL BE ALONG AND WEST OF A SHERIDAN TO BILLINGS TO ROUNDUP LINE.
HIGHER CHANCES WILL EXIST OVER THE BEARTOOTH/ABSAROKA MOUNTAINS
AND ADJACENT FOOTHILLS AND AREAS NORTH TOWARD HARLOWTON AND JUDITH
GAP. THE THUNDERSTORMS WILL BE A MIX OF WET AND DRY. THE MAIN
THREAT FROM THESE STORMS WILL BE LIGHTNING ACCOMPANIED BY GUSTY
THUNDERSTORM WINDS POSING FIRE CONCERNS. AS A RESULT...TUESDAY
AFTERNOON AND EVENING WILL BE A CRITICAL FIRE WEATHER DAY FROM
YELLOWSTONE COUNTY NORTH AND WEST...AND THEREFORE...HAVE UPGRADED
THE FIRE WEATHER WATCH TO A RED FLAG WARNING FOR THESE LOCATIONS
FROM NOON TUESDAY THROUGH MIDNIGHT TUESDAY NIGHT. WEDNESDAY WILL
SEE CONTINUED HOT CONDITIONS WITH JUST A SLIGHT THUNDERSTORM
CHANCE ACROSS THE ENTIRE FORECAST AREA. HOOLEY
.LONG TERM...VALID FOR THU...FRI...SAT...SUN...MON...
EXTENDED MODELS ARE IN FAIRLY GOOD AGREEMENT FOR THURSDAY INTO
FRIDAY BUT DO DIVERGE SOMEWHAT INTO NEXT WEEKEND AND EARLY NEXT
WEEK. A LARGE AREA OF HIGH PRESSURE WILL CONTINUE TO DOMINATE THE
FORECAST AREA LATE THIS WEEK INTO THE WEEKEND. HOWEVER...AN UPPER
LEVEL DISTURBANCE CURRENTLY WELL OFF THE PACIFIC NORTHWEST COAST
WILL MOVE INLAND LATE THIS WEEK. THIS DISTURBANCE WILL DRAW
MOISTURE FROM THE BAHA OF CALIFORNIA NORTHWARD ACROSS THE
NORTHERN ROCKIES. AT THIS TIME...PRECIP WATERS INCREASE TO JUST
OVER AN INCH FOR MOST LOCATIONS SO THUNDERSTORMS WILL HAVE THE
CHANCE TO BE WET. TEMPERATURES WILL STILL REMAIN HOT INTO NEXT
WEEKEND BUT POSSIBLY COOL JUST SLIGHTLY INTO THE LOWER 90S BY THE
BEGINNING OF NEXT WEEK. HOOLEY
&&
.AVIATION...
MAINLY VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD. A FEW WEAK
DISTURBANCES WILL GENERATE WIDELY SCATTERED SHOWERS AND
THUNDERSTORMS AGAIN THIS AFTERNOON/EVENING...MAINLY AFFECTING
AREAS WEST OF KBIL AND OVER THE BIG HORN MOUNTAINS. SOME OF THE STORMS MAY
PRODUCE GUSTY AND ERRATIC WINDS. OUTSIDE OF THUNDERSTORMS...SURFACE
WINDS WILL REMAIN LIGHT. MIDDENDORF
&&
.PRELIMINARY POINT TEMP/POPS...
TUE WED THU FRI SAT SUN MON
-----------------------------------------------------------
BIL 065/098 066/096 064/097 064/097 063/093 064/092 064/090
12/T 32/T 11/B 11/U 22/T 22/T 22/T
LVM 056/098 057/095 054/097 054/096 054/093 054/090 054/088
23/T 42/T 11/B 11/B 22/T 22/T 22/T
HDN 063/100 065/097 062/099 060/099 061/096 061/094 061/092
11/U 22/T 11/B 11/U 22/T 22/T 22/T
MLS 068/100 069/099 068/100 069/100 068/097 067/094 067/092
00/U 22/T 21/B 11/U 22/T 22/T 22/T
4BQ 065/099 067/099 064/100 065/099 065/097 064/095 064/093
01/U 12/T 21/U 11/U 22/T 22/T 22/T
BHK 064/097 067/094 063/094 064/094 064/092 063/092 063/090
01/U 12/T 21/B 11/U 22/T 22/T 22/T
SHR 060/096 062/096 058/097 058/097 058/094 058/093 058/091
11/U 22/T 11/B 22/T 22/T 22/T 22/T
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...RED FLAG WARNING IN EFFECT FROM NOON TUESDAY TO MIDNIGHT MDT
TUESDAY NIGHT FOR ZONES 123>128.
WY...NONE.
&&
WEATHER.GOV/BILLINGSHazardous weather outlook, Jul 9, 3:02 PM MDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 302 PM MDT MON JUL 9 2012 MTZ028>042-056>058-063>068-WYZ098-099-102115- SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER- FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER- SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK- NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS- NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY- LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS- CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS- 302 PM MDT MON JUL 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER THIS AFTERNOON AND TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE TUESDAY AFTERNOON AND EVENING FROM YELLOWSTONE COUNTY WESTWARD. SCATTERED WET AND DRY THUNDERSTORMS ARE EXPECTED FROM BILLINGS AND ROUNDUP WESTWARD TUESDAY AFTERNOON AND EVENING. THUNDERSTORMS WILL HAVE STRONG WIND GUSTS TO 50 MPH AS THEY INTERACT WITH VERY LOW HUMIDITIES. LIGHTING...VERY LOW HUMIDITIES AND STRONG THUNDERSTORM WINDS WILL POSE A CONCERN FOR FIRE WEATHER INTERESTS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. HOOLEY
The office that day
Everything else NWS Billings, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 3:35 AM MDT | Fire Weather Watch | BYZ | Carbon, Gallatin, Golden Valley, Madison, Musselshell, Park and 4 more | 12 hr |
Nearby
Red Flag Warnings in Montana, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.